Calvarial Sclerosing OsteomyelitisKlisch J.a · Spreer J.a · Bötefür I.b · Gellrich N.-C.c · Adler C.P.d · Zentner J.e · Schumacher M.a
Departments of aNeuroradiology, bNeuropathology, cOral and Maxillofacial Surgery, dPathology and eNeurosurgery, University of Freiburg, Germany
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
We report a 15-year-old boy who suffered from calvarial sclerosing osteomyelitis and presented with painful head swelling. X-rays of the skull revealed areas of irregular radiolucency. MR imaging and CT showed a well-demarcated intradiploic lesion with thickening of the skull extending from the frontal to the parietal calvarium with a low signal on T1-weighted images, strong but heterogeneous enhancement after gadolinium application and a mixed signal on T2-weighted images. Computer-navigated neurosurgery was planned, and the craniotomy defect was reconstructed by a preformed titanium implant. Sclerosing osteomyelitis of the calvarium has to be included in the differential diagnosis of osteolytic and sclerosing lesions of the skull coinciding with persistent swelling of the head.
© 2002 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.